Doctor insights on:
Iv Drug For Osteoporosis
Currently it is better to think of osteoporosis as a condition where the bone is weakened, and can be managed or treated rather than cured. This is usually performed by dietary modifications, ingestion of supplemental calcium, vitamin d and a class of agents notice the bisphosphonates. These are usually delivered via oral or intramuscular injection on a weekly or monthly ...Read more
Bisphosphonates : Bisphosphonates like alendronate (fosamax) and risedronate (actonel) are often used as first line drugs in post menopausal and senile osteoporosis. They have excellent effectiveness in reducing the risk of spine and hip fractures. They are available as an oral medication taken once a week. There is also an intravenous bisphosphonate, zolendronic acid (reclast), that is given once a year. ...Read moreSee 1 more doctor answer
Do the drugs you take for osteoporosis once a month have less side effects than the daily or weekly pills?
Not necessarily: Oral medication for osteoporosis (bisphosphonates) all have similar side effect profile. Of course, if you take a medicine only once a month vs. once weekly, the frequency or occurrence of side effects will be less. When taking bisphosphonate, important to take with water, stay upright or active afterwards and not lay down, to minimize most common side effect of reflux symptoms ...Read more
I've been hearing about new drugs that can help treat osteoporosis some are taken weekly, monthly or even annually. Which is the best one?
Great concern!: This is best determined by your personal need, current medical condition and "risk". After your screening, family history and medical history review -you and your clinician may seek what works best for you. Often the 1st choice may not be suited for your individual profile. ...Read moreSee 1 more doctor answer
57 year old Asian woman with osteoporosis. Any studies that show that diet & exercise alone can maintain health, i.e., drugs aren't necessary?
Upset stomach.: The most common side effect of anti-osteoporosis drugs is an upset stomach from bisphosphonate (fosamax, actonel, (risedronate) boniva) drugs taken by mouth. This occurs in 5-10% of patients. Bisphosphonate drugs given intravenously may produce fever and muscle aches for 1-2 days in about 40% of patients. Jaw problems and unusual fractures of the thigh bone rarely occur with long-term use of bisphosphonates. ...Read more
There are several: A diet rich in calcium (dairy, dark green vegetables, fortified foods) and vitamin d (fish, eggs, liver, fortified foods) can help. A little sun exposure stimulates your skin to make vitamin d. Avoid or limit smoking, alcohol, and sodas. Muscle building exercises stimulate bones to take in more calcium. Many prescription meds can cause bone loss; talk to your doctor about these. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Drugs used osteoporosis
- Generic drugs osteoporosis
- Fda warnings osteoporosis drugs
- Ask a doctor a question free online
- Injectable drug for osteoporosis
- Drug induced osteoporosis
- Osteoporosis drugs side effects
- Prevent osteoporosis drugs
- Talk to a pharmacologist online for free